Interior Health has issued a drug alert for Vernon on Friday, July 17, after samples believed to be fentanyl were found to be positive for methamphetamine as the primary substance.
Caffeine and fentanyl were also detected.
In the alert, Interior Health says the description of the tested substance is purple fentanyl which causes prolonged sedation, and that an overdose of the drug may not fully respond to Naloxone.
To reduce the risk, Interior Health says to avoid using different drugs at the same time or using drugs and alcohol together. Don’t use alone or ask someone to check on you.
If you must use while alone, consider using the Lifeguard app which can connect you with emergency responders if you overdose. It can be downloaded at the App Store or Google Play.
When using the substance, start with small amount and then go slow. Use at an overdose prevention or supervised consumption site if one is near you.
Know how to respond to an overdoes - call 911, give rescue breathes and naloxone.
Naloxone Kits and Training are available in Vernon at:
* Cammy LaFleur Street Outreach;
* Interior Health MHSU and Public Health;
* Turning Points Collaborative.
Drug checking is available at the Cammy LaFleur Street Outreach and Downtown NHSU and OPS, located at 3306A-32nd Avenue, open 9 a.m. to 3 p.m. Monday to Friday.
The alert remains in effect for one week.